MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL1544
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Sepsis (2067); Peritonitis (2252); Injury (2348); No Code Available (3191)
Date of Event 08/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Visual evaluation of both the videos and received samples found no abnormalities which would indicate any manufacturing issue which may have contributed to this failure.Evidence of material transfer as a result of the welding process was found on each specimen; however, it is not possible to verify the tensile load that was applied to the opened suture received which caused it to break.Additionally, a review of the video evidence provided found that the suture was not applied in accordance with the ifu, as the surgeon took several extra bites before applying tension to appose the tissue and anchor the loop.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter: occurred post-operatively after a laparoscopic gastric bypass.The surgeon employed a running stitch using barbed suture.The suture was removed approximately 10-15 minutes prior to use.The patient was re-admitted to the er due to leakage.There was a hole in the jejunum at the closing of the enterotomy.The patient developed peritonitis and sepsis.To correct the issue, an additional operation was performed to close the hole in the jejunum and clean the bowels.This extended patient hospitalization.The patient had to be resuscitated in the icu.Current patient status is stable.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6901799
Report Number1219930-2017-07520
Device Sequence Number19128151
Product Code GAM
UDI-Device Identifier20884521131467
UDI-Public20884521131467
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberVLOCL1544
Device Catalogue NumberVLOCL1544
Device Lot NumberA7D0499VX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;